Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 152, NWS Pittsburgh, PA

October 23, 2001Columbiana County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Oct 23, 2001, 7:33 PM EDT for Columbiana County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2001, 7:33 PM EDT (23:33 UTC)
Expired
Oct 23, 2001, 8:30 PM EDT
In force
57 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Columbiana County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WUUS51 KPBZ 232334
SVRPBZ
OHC029-240030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
733 PM EDT TUE OCT 23 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIANA COUNTY IN OHIO

* UNTIL 830 PM EDT

* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF LISBON...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LISBON AT 755 PM...
  NEAR SALEM AT 745 PM...

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:10 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Oct 23, 3:10 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
310 PM EDT TUE OCT 23 2001

FIRST SHRT/WV MOVING INTO REGION ATTM WITH STEADY STREAM MOISTURE/PRECIP
WELL TO OUR W/SW ADVANCING NEWD. LIKELY POPS TNGT WITH CHC TSTMS...
HIER GUSTS EARLY TNGT. 2ND AND MUCH STRONGER COLD FRONT WILL SWING
TWD REGION LATE DAY WED/SPCLY WED NGT AND UPPER TROUGH DIGS SEWD AND
TAKES ON NEG TILT WITH STRONG DYNAMICS...SLIGHT RISK LATE WED/WED NGT
WITH DAMAGING WINDS MAIN THREAT IN SQUALL LINE. DAY SHIFT WED MAY
CONSIDER A WIND ADVISORY FOR WED NGT. THIS SYSETM WILL USHER IN THE
FIRST COLD BLAST OF THIS LATE AUTUMN. WNW FETCH LOW LVL WINDS TAKES
HOLD FRI NGT INTO SAT MOVING SEWD FROM LK ERIE. CAA/INSTABILITY LK
SHOWERS WILL OCCUR BUT AMNT WIL DEPEND ON THE CAP ON THE INVERSION AND
WIND COMPONENT/DIRECTION...IN GENERAL WILL INDICATE -SHSN AND FLRYS FOR
WKND. TEMPS GUID LOOK OK. GOT TO GO.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.